MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17 CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number FCS17
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported that during an open pd, ¿two switch activations detected¿ was displayed when the max button was pressed.And the device was activated automatically though no button was pressed.The min button functioned properly.The device was used on the blood vessels.The blade tip was not broken off and no pieces fell into the patient.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # p91r4c.Investigation summary: the device was returned with no apparent damage.The device was tested on generator and it was found that the max and min hand control switch assembly buttons were not functional.However, it worked properly with foot switch assembly.The device was disassembled to inspect internal components.During analysis, moisture was discovered in the instrument.Since we are unable to determine how this condition impacted the performance of the device, we cannot determine root cause of the issue associated with this inquiry.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion and/or moisture to the device; the moisture may be evidence of reuse or reprocessing.It is possible that moisture under the dome could have resulted in an error screen of ¿reactivate two switch activations detected¿.In addition this also could have resulted in continuous activation.However, this was not seen during analysis.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HS FOCUS 17 CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7355970
Report Number3005075853-2018-08657
Device Sequence Number16406943
Product Code LFL
UDI-Device Identifier20705036001949
UDI-Public20705036001949
Combination Product (Y/N)N
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberFCS17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1